Why do I have lesions on my legs?
I have reddish lesions that weep on the inside of both of my thighs. I am a middle aged woman and I'm overweight. What could be the cause of these lesions? I've never seen anything like this before.
One possibility is that you have a type of contact dermatitis, or irritation of the skin from some exposure. This can occur due to a cosmetic or personal care product. It can also occur simple from irritation and friction of the skin, especially in people who are overweight. If you can identify an association between starting to use a new product and this rash, then the best treatment would be to discontinue the product and apply a topical steroid cream. Another likely possibility would be a fungal or yeast infection of the skin. These can be quite common in the groin region, and they lead to reddened skin that can be painful and can be raw or covered with a whitish discharge. The best treatment for a fungal infection is good skin hygiene, keeping the skin dry, and applying a topical antifungal cream. Occasionally rashes in this region can become seriously infected. If you have significant pain, spreading redness, or fever, these could be symptoms of this complication, and you would need to go to the emergency room or see your primary care doctor as soon as possible. Regardless, seeing your primary care doctor is advisable, as they will be able to help you identify the cause of this rash and determine the best treatment.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What causes a ridege in the center of the nail?
- I had a cough for almost one month and my cough is not getting better even though I am taking a cough syrups. Why is my cough not getting better?
- What causes swollen nodes and rash?
- Does cryotherapy of genital warts change skin pigmentation?
- What is wrong with my nail?
Need More Info?